Oseltamivir induced Stevens–Johnson syndrome/toxic epidermal necrolysis—case report


    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are 2 rare but life-threatening diseases characterized by detachment of epidermis, bullous skin lesions, and mucous membrane erosions. Drugs are highly suspected to be the causative agents. We report a case of SJS/TEN induced by oseltamivir, which is a very rare event.Patient concerns:A 9-year-old girl with upper respiratory tract infections presented with generalized maculopapular rash the second day after taking oseltamivir.Diagnosis:The diagnosis of SJS/TEN was made based on cytotoxic skin lesions and mucous membrane involvement.Interventions:After discontinuing of the drug and combination therapy of corticosteroid and human immunoglobulin initiation, the lesions were improved. Human leukocyte antigen (HLA) gene sequencing was done.Outcomes:The girl was followed-up for 1 year. The skin and mucous membranes symptoms were relieved.Lessons:We report this case to attract attention to the rare but serious side effect of this antiviral drug.

    loading  Loading Related Articles